# SDR CA011030004

- Difficulty date: October 15, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 11,014 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 2140 · Heating System
- Part: Switch
- Part number: A07D32
- Condition: Overheated
- Location: Heater
- Component: Heater, Janitrol, B4050
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, I
- Precautionary procedure: F, A

## Discrepancy

(CAN) THE AIRCRAFT WAS IN LEVEL FLIGHT. THE AFT HEATER WAS BROUGHT ON LINE. A SHORT TIME LATER, THE PASSENGERS NOTED SMOKE AND SPARK'S COMING FROM THE OUTLET. THE HEATER WAS SHUT DOWN AND THE CABIN FIRE EXTINGUISHER WAS DISCHARGED INTO THE INLET. THE AIRCRAFT LANDED AND MAINTENANCE DISCOVERED THE CYCLE SWITCH HAD MALFUNCTION.
